Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 66, NWS Des Moines, IA

May 7, 2008Boone County, Webster County, Iowa

NWS Des Moines, IA issued this river flood warning at May 7, 2008, 7:25 AM CDT for Boone County, Webster County, Iowa. It took effect at May 7, 2008, 10:20 AM CDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
May 7, 2008, 7:25 AM CDT (12:25 UTC)
In effect from
May 7, 2008, 10:20 AM CDT
Expired
May 9, 2008, 3:47 AM CDT
In force
41 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Boone County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 62 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River near Stratford (STRI4).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05481300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 071225
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
725 AM CDT WED MAY 07 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER...

.HEAVY RAINS OVERNIGHT IN THE DES MOINES BASIN WILL CAUSE SOME AREAS
OF MINOR FLOODING ALONG THE DES MOINES RIVER NEAR STRATFORD.

IAC015-187-081225-
/O.NEW.KDMX.FL.W.0066.080507T1520Z-080509T0800Z/
/STRI4.1.ER.080507T1520Z.080508T0000Z.080508T0800Z.NO/
725 AM CDT WED MAY 07 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.3 FEET BY WEDNESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY.

$$
6 follow-up statements
000 
WGUS83 KDMX 071608
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 AM CDT WED MAY 07 2008

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES
MOINES RIVER...

IAC091-109-081500-
/O.EXT.KDMX.FL.W.0064.000000T0000Z-080508T1500Z/
/AGNI4.1.ER.080504T1130Z.080505T1930Z.080507T1500Z.NO/
1108 AM CDT WED MAY 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY WEDNESDAY AFTERNOON. HOWEVER...THE RECENT RAINFALL ACROSS
  NORTHERN IOWA MAY PROLONG THE RIVER TO REMAIN ABOVE FLOOD STAGE
  TOWARDS THE END OF THE WORK WEEK.


$$

IAC015-187-081607-
/O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T1200Z/
/STRI4.1.ER.080507T1648Z.080508T1200Z.080510T1200Z.NO/
1108 AM CDT WED MAY 07 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 13.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.7 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

$$
000 
WGUS83 KDMX 080023
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
723 PM CDT WED MAY 07 2008

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...

IAC015-187-090023-
/O.CON.KDMX.FL.W.0066.000000T0000Z-080511T1200Z/
/STRI4.1.ER.080507T1836Z.080508T1200Z.080510T1200Z.NO/
723 PM CDT WED MAY 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 14.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.

$$
000 
WGUS83 KDMX 080856
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
356 AM CDT THU MAY 08 2008

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH SKUNK 
RIVER...

IAC015-187-090856-
/O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T1800Z/
/STRI4.1.ER.080507T1836Z.080508T1800Z.080510T1800Z.NO/
356 AM CDT THU MAY 08 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM THURSDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY 
  THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  EARLY AFTERNOON.

$$

IAC123-090856-
/O.CON.KDMX.FL.W.0067.080509T0600Z-080511T0800Z/
/OOAI4.1.ER.080509T0600Z.080509T1800Z.080510T0800Z.NO/
356 AM CDT THU MAY 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM THURSDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT FRIDAY AND 
  CONTINUE TO RISE TO NEAR 17.3 FEET BY EARLY FRIDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.


$$

ALBRECHT
000 
WGUS83 KDMX 081454
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
954 AM CDT THU MAY 08 2008

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH SKUNK 
RIVER...

IAC015-187-091454-
/O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T0200Z/
/STRI4.1.ER.080507T1836Z.080508T0900Z.080510T0200Z.NO/
954 AM CDT THU MAY 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 AM THURSDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* THE RIVER HAS REACHED ITS CREST AND IS FORECAST TO GRADUALLY FALL
  BY LATE FRIDAY EVENING.

$$

IAC123-091453-
/O.EXT.KDMX.FL.W.0067.080509T0447Z-080511T0300Z/
/OOAI4.1.ER.080509T0447Z.080509T1200Z.080510T0300Z.NO/
954 AM CDT THU MAY 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:30 AM THURSDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO
  RISE TO NEAR 17.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY FRIDAY NIGHT.

$$
S
000 
WGUS83 KDMX 082310
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT THU MAY 08 2008

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...IOWA RIVER...
SOUTH SKUNK RIVER...

IAC015-187-092310-
/O.EXT.KDMX.FL.W.0066.000000T0000Z-080510T1318Z/
/STRI4.1.ER.080507T1836Z.080508T0900Z.080509T1318Z.NO/
610 PM CDT THU MAY 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:00 PM THURSDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY MORNING.


$$

IAC127-092309-
/O.CON.KDMX.FL.W.0068.000000T0000Z-080510T1800Z/
/MIWI4.1.ER.080508T1852Z.080509T0600Z.080509T1800Z.NO/
610 PM CDT THU MAY 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  6:00 PM THURSDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 


$$

IAC123-092309-
/O.CON.KDMX.FL.W.0067.080509T0447Z-080511T0300Z/
/OOAI4.1.ER.080509T0447Z.080509T1200Z.080510T0300Z.NO/
610 PM CDT THU MAY 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:30 PM THURSDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO
  RISE TO NEAR 17.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY FRIDAY NIGHT.

$$
000 
WGUS83 KDMX 090847
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
347 AM CDT FRI MAY 09 2008

...THE DES MOINES RIVER HAS CRESTED AND SINCE FALLEN BELOW FLOOD STAGE
AT STRATFORD...

IAC015-187-090917-
/O.CAN.KDMX.FL.W.0066.000000T0000Z-080510T1318Z/
/STRI4.1.ER.080507T1836Z.080508T0900Z.080509T0630Z.NO/
347 AM CDT FRI MAY 09 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE DES MOINES RIVER AT STRATFORD.
* AT  3:00 AM FRIDAY THE STAGE WAS 13.9 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 1:30 AM FRIDAY.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.5 FEET BY SATURDAY
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 7, 2:50 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, May 7, 2:50 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT WED MAY 7 2008

.SHORT TERM /TODAY/...
CONVECTION FORECAST TO EXIT RAPIDLY TO THE EAST BY MID MORNING AS
SHORTWAVE AND SFC BOUNDARY PUSH THROUGH THE STATE.  DRIER AIR
PUSHING INTO THE STATE TODAY WL LIMIT THREAT OF PCPN FOR MUCH OF THE
CWA EXPECT IN THE FAR SOUTH WHERE INFLUENCE OF BOUNDARY WL LINGER.
EXPECT SOME DECREASE IN CLOUDS AS WL ALTHOUGH MAY SEE CIRRUS ACRS
MUCH OF THE AREA TODAY FROM CONVECTION TO THE SOUTH OF THE AREA.
TEMPS WL BE SLIGHTLY COOLER IN FAR SOUTHEAST FROM CLOUD COVER WITH A
WARM RIBBON ACRS CENTRAL PORTIONS OF THE STATE.

&&

.LONG TERM /TONIGHT THROUGH TUE/...
UPPER LOW WL PASS SOUTH OF IA OVERNIGHT BUT MAY STILL HAVE SOME
INFLUENCE IN FAR SOUTHERN IA.  HAVE CONTINUED THREAT FOR SHOWERS
NEAR MISSOURI BORDER...HOWEVER SUBSIDENCE WL BE THE RULE FOR MUCH OF
THE CWA WITH CLEARING SKIES AND COOL TEMPS.  NEXT APPROACHING WAVE
AND LIFT NOT AS PROGRESSIVE AS LAST NIGHTS RUNS AND NOW APPEARS
THURSDAY WL BE DRY ACRS THE ENTIRE CWA.  HAVE INCREASING CLDS ACRS
THE NORTHWEST HALF BY AFTERNOON BUT DEEPER SATURATION DOES NOT OCCUR
UNTIL THURSDAY NIGHT WHEN LIFT INCREASES.  HOWEVER...LIFT WL BE
DECREASING WITH TIME AS SYSTEM GRADUALLY WEAKENS AND DONT ANTICIPATE
MUCH MORE THAN SOME LIGHT RAIN/SPRINKLES THURSDAY NIGHT INTO FRIDAY
MORNING.

MORE SUBSTANTIAL SYSTEM WL HEAD TOWARD THE STATE THIS WEEKEND.
BOTH GFS AND EURO HAVE LOW DEEPENING WITH TIME AS MOISTURE IS DRAWN
NORTHWARD.  SOME TIMING DIFFERENCES STILL APPARENT WITH GFS A BIT
MORE PROGRESSIVE.  SHOULD A SLOWER SOLUTION EVOLVE...WL HAVE TO
WATCH FOR POSSIBILITY OF ANOTHER HEAVY RAIN EVENT FOR PORTIONS OF
THE STATE.  LITTLE CHANGE IN FORECAST BEYOND THIS POINT BUT STILL
LOOKS TO BE ACTIVE INTO THE MIDDLE OF NEXT WEEK.  TEMPERATURES FOR
THE REMAINDER OF THE WEEK AND INTO THE WEEKEND WILL REMAIN BELOW
NORMAL WITH A COOL CANADIAN AIRMASS GENERALLY IN PLACE.

&&

.AVIATION...07/12Z
DISSIPATING SHOWERS IN THE KOTM AREA WILL EXIT THE TAF LOCATION BY
15Z.  A COLD FRONT FROM ROUGHLY KMCW-KCSQ WILL MOVE EAST THROUGH
FORECAST AREA BY 21Z.  MVFR/LCL IFR COND WL GRADUALLY IMPROVE TO
VFR.  THE WIND WL SWITCH TO THE WNW AT 10-20KTS WITH THE FROPA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...COGIL
AVIATION...FAB
Hazardous weather outlook, May 7, 5:02 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
502 AM CDT WED MAY 7 2008

IAZ004-006-007-015>017-023-025>028-033>039-044>050-057>062-
070>073-081-082-092-081100-
EMMET-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-ADAMS-UNION-TAYLOR-
502 AM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY
NIGHT INTO SATURDAY NIGHT. AT THIS POINT...THE CHANCE FOR SEVERE
STORMS APPEARS LIMITED. AN ADDITIONAL CHANCE FOR THUNDERSTORMS
EXISTS NEXT TUESDAY ALTHOUGH THE THREAT FOR SEVERE WEATHER IS
UNKNOWN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ005-024-081100-
KOSSUTH-HUMBOLDT-
502 AM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE UPPER DES
MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY
NIGHT INTO SATURDAY NIGHT. AT THIS POINT...THE CHANCE FOR SEVERE
STORMS APPEARS LIMITED. AN ADDITIONAL CHANCE FOR THUNDERSTORMS
EXISTS NEXT TUESDAY ALTHOUGH THE THREAT FOR SEVERE WEATHER IS
UNKNOWN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ074-075-083>086-093>097-081100-
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
502 AM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY
NIGHT INTO SATURDAY NIGHT. AT THIS POINT...THE CHANCE FOR SEVERE
STORMS APPEARS LIMITED. AN ADDITIONAL CHANCE FOR THUNDERSTORMS
EXISTS NEXT TUESDAY ALTHOUGH THE THREAT FOR SEVERE WEATHER IS
UNKNOWN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CC

In the hours before

Local storm report, May 7, 2:11 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
211 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      6 S CLARION             42.64N 93.74W
05/07/2008                   WRIGHT             IA   LAW ENFORCEMENT

            WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF
            COUNTY ROAD R38 AND 280TH ST. WATER WAS ALSO REPORTED
            OVER THE ROAD EARLIER AT COUNTY ROAD C54...NEAR THE
            INTERSECTION OF 290TH AND MADISON...AND NEAR 200TH AND
            CALHOUN.

&&

MS MAY 08
Local storm report, May 7, 4:15 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             ESTHERVILLE             43.40N 94.83W
05/06/2008  E0.75 INCH       EMMET              IA   EMERGENCY MNGR

            HAIL COVERING THE GROUND.

0507 PM     HAIL             2 N RUTHVEN             43.16N 94.90W
05/06/2008  E1.00 INCH       PALO ALTO          IA   EMERGENCY MNGR

0517 PM     HAIL             3 ESE FENTON            43.20N 94.38W
05/06/2008  E0.75 INCH       KOSSUTH            IA   TRAINED SPOTTER

0617 PM     HAIL             SAC CITY                42.42N 95.00W
05/06/2008  E1.00 INCH       SAC                IA   COUNTY OFFICIAL

            DIME TO QUARTER SIZE HAIL.

0619 PM     HAIL             SAC CITY                42.42N 95.00W
05/06/2008  E1.00 INCH       SAC                IA   TRAINED SPOTTER

0620 PM     HAIL             SAC CITY                42.42N 95.00W
05/06/2008  E0.75 INCH       SAC                IA   TRAINED SPOTTER

            TWO PORIODS OF HAIL WITH FIRST LASTING 30 TO 45 SECONDS,
            THE SECOND WAS TWO MINUTES LATER AND LASTED 3-5 MINUTES
            AND COVERED THE GROUND WITH HALF TO THREE QUARTER INCH
            HAIL.

0620 PM     HEAVY RAIN       6 NNE BUFFALO CENTER    43.46N 93.88W
05/06/2008  M0.50 INCH       WINNEBAGO          IA   TRAINED SPOTTER

            HALF INCH RAIN IN 15 MINUTES.

0624 PM     HAIL             4 E JOLLEY              42.48N 94.64W
05/06/2008  E0.88 INCH       CALHOUN            IA   TRAINED SPOTTER

0635 PM     HAIL             4 W ROCKWELL CITY       42.40N 94.71W
05/06/2008  E0.88 INCH       CALHOUN            IA   COUNTY OFFICIAL

0648 PM     TSTM WND DMG     3 NNW MASON CITY AIRPOR 43.20N 93.35W
05/06/2008                   CERRO GORDO        IA   LAW ENFORCEMENT

            TRACTOR TRAILER BLOWN WAS OVER ON INTERSTATE NEAR MILE
            MARKER 197.

0649 PM     TSTM WND GST     WNW MASON CITY AIRPORT  43.16N 93.34W
05/06/2008  M66.00 MPH       CERRO GORDO        IA   ASOS

0654 PM     HAIL             2 N SOMERS              42.41N 94.43W
05/06/2008  E0.88 INCH       CALHOUN            IA   TRAINED SPOTTER

0717 PM     TSTM WND GST     LATIMER                 42.76N 93.36W
05/06/2008  M61.00 MPH       FRANKLIN           IA   MESONET

0740 PM     TSTM WND DMG     5 S HAMPTON             42.67N 93.20W
05/06/2008                   FRANKLIN           IA   TRAINED SPOTTER

            SIX INCH TREE LIMBS DOWN ON HIGHWAY.

0745 PM     TSTM WND DMG     GENEVA                  42.68N 93.13W
05/06/2008                   FRANKLIN           IA   TRAINED SPOTTER

            LARGE TREE DOWN. SPOTTER ESTIMATED 60 MPH WIND.

0745 PM     TSTM WND GST     GENEVA                  42.68N 93.13W
05/06/2008  E60.00 MPH       FRANKLIN           IA   TRAINED SPOTTER

0751 PM     HAIL             2 S JEWELL              42.28N 93.64W
05/06/2008  E0.75 INCH       HAMILTON           IA   AMATEUR RADIO

0829 PM     HAIL             BOONE                   42.05N 93.88W
05/06/2008  E1.00 INCH       BOONE              IA   EMERGENCY MNGR

0908 PM     HEAVY RAIN       5 NNE EVANSDALE         42.52N 92.22W
05/06/2008  E0.50 INCH       BLACK HAWK         IA   TRAINED SPOTTER

            HALF INCH IN 15 MINUTES.

0914 PM     FLASH FLOOD      BOONE                   42.05N 93.88W
05/06/2008                   BOONE              IA   EMERGENCY MNGR

            6 INCHES TO ONE FOOT OF RUNNING WATER HAS CLOSED A NUMBER
            OF ROADS IN BOONE.

0942 PM     HEAVY RAIN       AMES                    42.02N 93.63W
05/06/2008  M1.60 INCH       STORY              IA   TRAINED SPOTTER

0948 PM     HEAVY RAIN       BOONE                   42.05N 93.88W
05/06/2008  M3.00 INCH       BOONE              IA   EMERGENCY MNGR

            HEAVY RAIN HAS CAUSED BASEMENT FLOODING.

1028 PM     HEAVY RAIN       4 NW AMES               42.07N 93.67W
05/06/2008  M2.73 INCH       STORY              IA   TRAINED SPOTTER

1230 AM     FLASH FLOOD      6 S CLARION             42.64N 93.74W
05/07/2008                   WRIGHT             IA   LAW ENFORCEMENT

            WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF
            COUNTY ROAD R38 AND 280TH ST. WATER WAS ALSO REPORTED
            OVER THE ROAD EARLIER AT COUNTY ROAD C54...NEAR THE
            INTERSECTION OF 290TH AND MADISON...AND NEAR 200TH AND
            CALHOUN.

1230 AM     FLASH FLOOD      6 S CLARION             42.64N 93.73W
05/07/2008                   WRIGHT             IA   LAW ENFORCEMENT

            A PORTION OF R38 HAD WATER OVER THE ROAD NEAR THE
            INTERSECTION OF R38 AND 280TH ST. THERE WERE ALSO REPORTS
            OF WATER OVER THE ROAD ON COUNTY ROAD C54, ALSO BY THE
            INTERSECTION OF 290TH AND MADISON, AND AT 200TH AND
            CALHOUN.

1234 AM     FLASH FLOOD      ALDEN                   42.51N 93.38W
05/07/2008                   HARDIN             IA   LAW ENFORCEMENT

            TWELVE INCHES OF WATER WAS FLOWING OVER COUNTY ROAD
            D20...OR OLD HIGHWAY 20...AT THE 18000 BLOCK.

&&

FBOKSA
Local storm report, May 7, 6:31 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
631 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HEAVY RAIN       6 W IOWA FALLS          42.52N 93.38W
05/07/2008  M6.25 INCH       HARDIN             IA   TRAINED SPOTTER

            RAIN BEGAN AT 745 PM CDT TUESDAY EVENING AND ENDED AROUND
            215 AM CDT WEDNESDAY MORNING...DELAYED REPORT.

&&

PODRAZIK
Local storm report, May 7, 6:57 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
657 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLOOD            ALDEN                   42.51N 93.38W
05/07/2008                   HARDIN             IA   COUNTY OFFICIAL

            MAYOR OF ALDEN REPORTED THAT THE ALDEN ELEMENTARY SCHOOL
            IS CLOSED WEDNESDAY DUE TO 4 FEET OF WATER IN BOILER ROOM
            AND 1 FOOT OF WATER IN CAFETERIA. THE WATER
            SOFTENER...MAIN COMPRESSOR...AND SEVERAL CHEMICALS HAVE
            WATER DAMAGE IN BOILER ROOM.

&&

PODRAZIK
Local storm report, May 7, 7:02 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     FLOOD            ALDEN                   42.51N 93.38W
05/07/2008                   HARDIN             IA   COUNTY OFFICIAL

            MAYOR OF ALDEN REPORTED THAT SEVERAL COUNTY ROADS WASHED
            OUT OR COVERED WITH WATER IN AND AROUND ALDEN. ALDEN FIRE
            DEPARTMENT PUMPING WATER OUT OF DRAINS DUE TO MANHOLES
            RUNNING FULL.

&&

PODRAZIK
Local storm report, May 7, 7:04 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     FLOOD            1 E ALDEN               42.51N 93.36W
05/07/2008                   HARDIN             IA   LAW ENFORCEMENT

            HARDIN SHERIFF REPORTS INTERSECTION OF D15 AND D20 CLOSED
            BETWEEN IOWA FALLS AND ALDEN.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:17 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster43 min
May 6, 7:24 PM CDTFlash Flood WarningDMXCalhoun, Sac, Webster3 hr
May 6, 7:45 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin45 min
May 6, 7:48 PM CDTSevere Thunderstorm WarningDMXButler, Grundy42 min
May 6, 7:53 PM CDTTornado WarningDMXStory37 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama45 min
May 6, 8:26 PM CDTAreal Flood AdvisoryDMXBoone3 hr
May 6, 8:27 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy48 min
May 6, 8:32 PM CDTSevere Thunderstorm WarningDMXBoone, Story43 min
May 6, 8:48 PM CDTSevere Thunderstorm WarningDMXTama42 min
May 6, 8:55 PM CDTAreal Flood AdvisoryDMXStory3 hr
May 6, 9:18 PM CDTFlash Flood WarningDMXBoone3 hr
May 6, 9:26 PM CDTAreal Flood AdvisoryDMXMarshall, Tama3 hr
May 6, 10:30 PM CDTAreal Flood AdvisoryDMXCalhoun3 hr
May 6, 10:50 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright40 min
May 6, 11:03 PM CDTAreal Flood AdvisoryDMXWright3 hr
May 6, 11:54 PM CDTFlash Flood WarningDMXHamilton, Hardin3 hr
May 7, 1:33 AM CDTAreal Flood AdvisoryDMXGrundy, Tama3 hr
May 7, 1:57 AM CDTAreal Flood WarningDMXFranklin, Wright6 hr
May 7, 3:02 AM CDTAreal Flood WarningDMXMarshall16 min
May 7, 3:08 AM CDTAreal Flood WarningDMXHardin8 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.